Alert archive / Arkansas / Special Weather Statements in 2014
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Oct 10, 2014, 7:21 PM CDT for Faulkner County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2014, 7:21 PM CDT (00:21 UTC)
- Expired
- Oct 10, 2014, 8:05 PM CDT
- In force
- 44 min
- Issued by
- NWS Little Rock, AR
County Faulkner County, AR
The radar
The Little Rock radar (KLZK), 27 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.4 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
166
WWUS84 KLZK 110021
SPSLZK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT FRI OCT 10 2014
ARZ031>033-039-043>045-110105-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE
AR-
721 PM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
SALINE...NORTHERN PULASKI...NORTHEASTERN PERRY...NORTHWESTERN
LONOKE...FAULKNER AND SOUTHEASTERN CONWAY COUNTIES UNTIL 800 PM
CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
HILL CREEK TO 5 MILES SOUTHWEST OF TOAD SUCK TO 4 MILES SOUTHWEST OF
LITTLE ITALY...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MAUMELLE... LITTLE ROCK AFB... LAKE MAUMELLE...
JACKSONVILLE... CONWAY... WOOSTER...
VILONIA... TOAD SUCK... SPRINGHILL...
ROLAND... PINNACLE MTN... PICKLES GAP...
OLMSTEAD... MT VERNON... MORGAN...
MENIFEE... MAYFLOWER... MARCHE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 110 AND 145.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3528 9209 3506 9200 3487 9206 3482 9273
3501 9270 3520 9270
TIME...MOT...LOC 0021Z 265DEG 34KT 3516 9260 3502 9258
3492 9262
$$
65What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Oct 10, 3:43 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 10, 3:43 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 343 PM CDT FRI OCT 10 2014 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT HEAVY RAIN OCCURRED TOWARD THE MISSOURI BORDER TODAY. MORE THAN TWO INCHES OF PRECIPITATION FELL IN PORTIONS OF THE OZARKS. RAIN WILL BUILD SOUTH WITH A SLOW MOVING FRONT. AS THE FRONT HEADS INTO THE CENTRAL THIRD OF ARKANSAS THIS EVENING...THERE COULD BE A FEW SEVERE STORMS. ISOLATED SEVERE WEATHER WAS ONGOING IN EASTERN OKLAHOMA...WITH A SEVERE THUNDERSTORM WATCH POSTED THROUGH THIS EVENING IN THE OUACHITA MOUNTAINS OF THE WEST. RAIN WILL BE LIKELY IN CENTRAL/SOUTHERN SECTIONS OF THE STATE TONIGHT AND SATURDAY. AMOUNTS COULD BE HEAVY...WITH GENERAL HALF INCH TO INCH AND A HALF TOTALS IN THE FORECAST. LOCAL TOTALS COULD EXCEED TWO INCHES. HAVE A FLASH FLOOD WATCH LINGERING IN THE FAR NORTH TONIGHT...WITH A FLASH FLOOD WATCH IN CENTRAL/SOUTHERN SECTIONS THROUGH SATURDAY. AT THIS POINT...WIDESPREAD HIGH WATER PROBLEMS ARE UNLIKELY...WITH MOST OF THE WATER GOING INTO THE SOIL FOLLOWING A DRY SEPTEMBER. RAIN WILL TAPER OFF SATURDAY NIGHT/SUNDAY...WITH SCATTERED SHOWERS IN THE FORECAST. A STRONG STORM SYSTEM WILL DRAG A NEW COLD FRONT INTO THE REGION SUNDAY NIGHT/MONDAY...WITH SHOWERS AND THUNDERSTORMS PICKING UP AGAIN. THERE WILL BE TORRENTIAL DOWNPOURS WITH THE NEW SYSTEM...AND A QUICK ONE TO TWO INCHES OF RAIN. FLASH FLOODING MAY BECOME MORE OF AN ISSUE. GIVEN THE DYNAMICS OF THE SYSTEM...THERE IS A POTENTIAL FOR SEVERE STORMS. HOWEVER...MUCH OF THE PRECIPITATION WILL OCCUR DURING THE DAYLIGHT HOURS WHICH WILL LIMIT HEATING/INSTABILITY. AREAS TOWARD THE MISSISSIPPI RIVER ARE FAVORED IF SEVERE STORMS DEVELOP...OR WHERE THE MOST HEATING TAKES PLACE BEFORE THE FRONT ARRIVES. && .LONG TERM...TUESDAY THROUGH FRIDAY UPPER LOW PRESSURE WILL BE CENTERED OVER LAKE MICHIGAN TO BEGIN THE PERIOD AND THE TRAILING TROUGH WILL BE MOVING EAST OF ARKANSAS. NORTHWEST FLOW WILL INCREASE OVER ARKANSAS TUESDAY AS AN UPPER RIDGE BUILDS OVER THE ROCKIES TUESDAY AND WEDNESDAY. THE UPPER RIDGE WILL MOVE TO NEAR THE MISSISSIPPI RIVER BY WEDNESDAY NIGHT. SOUTHWEST FLOW WILL RETURN TO THE STATE THURSDAY AND FRIDAY. THE UPPER LEVEL SYSTEM WILL BE EXITING ARKANSAS TUESDAY MORNING...AND THERE WILL BE A SLIGHT CHANCE OF SHOWERS IN EASTERN ARKANSAS THROUGH MID MORNING. HIGH PRESSURE WILL BE OVER THE AREA THROUGH MUCH OF THE PERIOD WITH DRY WEATHER AND NEAR NORMAL TEMPERATURES EXPECTED THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY BUT NO PRECIPITATION IS EXPECTED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 55 60 53 70 / 80 80 50 40 CAMDEN AR 66 73 60 76 / 70 80 50 40 HARRISON AR 50 58 50 69 / 70 70 40 30 HOT SPRINGS AR 63 68 56 74 / 90 80 50 30 LITTLE ROCK AR 62 66 56 74 / 90 80 50 40 MONTICELLO AR 66 75 61 80 / 60 80 50 40 MOUNT IDA AR 62 68 56 74 / 90 80 40 30 MOUNTAIN HOME AR 50 58 51 69 / 60 70 40 30 NEWPORT AR 56 62 54 72 / 90 80 60 40 PINE BLUFF AR 64 71 59 76 / 70 80 60 40 RUSSELLVILLE AR 60 63 54 72 / 90 80 40 30 SEARCY AR 59 64 55 72 / 90 80 60 40 STUTTGART AR 62 69 57 75 / 70 80 60 40 && .LZK WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING FOR ARKANSAS-CLARK-CLEBURNE-CONWAY-FAULKNER-GARLAND- GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-JOHNSON-LOGAN- LONOKE-MONROE-MONTGOMERY-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-VAN BUREN-WHITE-WOODRUFF-YELL. FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR BAXTER-BOONE- FULTON-IZARD-MARION-NEWTON-SEARCY-SHARP-STONE. && SHORT TERM...46 / LONG TERM...51
Hazardous weather outlook, Oct 10, 6:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 PM CDT FRI OCT 10 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 630 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE OVER THE NORTHWEST THIRD OF THE STATE AND WILL CONTINUE TO GRADUALLY SHIFT SOUTHEAST THROUGH THE NIGHT. THE PRECIPITATION IS MOVING ALONG A FRONT THAT IS CREEPING TO THE SOUTH AND ONCE RAIN DOES BEGIN...IT WILL BE VERY SLOW TO END. RAIN WILL BE HEAVY AT TIMES ALONG AND NORTH OF THE FRONT THROUGH TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS NORTH OF INTERSTATE 30 AND INTERSTATE 40. SEVERAL INCHES OF RAIN CAN NOT BE DISCOUNTED. THERE IS A CHANCE SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY BRIEFLY SEVERE. THE PRIMARY THREATS ARE GUSTY WINDS AND MAYBE SOME LARGE HAIL. THE TORNADO THREAT APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL CONTINUE SATURDAY MORNING...WITH THE HEAVIEST PRECIPITATION IN THE SOUTHEAST HALF OF ARKANSAS. RAIN WILL BECOME MORE SCATTERED AND TAPER OFF IN THE AFTERNOON AND EVENING. BECAUSE OF A DRY SEPTEMBER IN MOST AREAS...AND A MODERATE DROUGHT IN PARTS OF THE NORTH...MUCH OF THE RAIN THROUGH SATURDAY WILL SOAK INTO THE GROUND. WIDESPREAD FLASH FLOODING IS NOT EXPECTED...BUT COULD STILL OCCUR IN SOME SPOTS. LATE SUNDAY NIGHT AND MONDAY...A STRONG STORM SYSTEM WILL DRAG A NEW COLD FRONT INTO THE REGION FROM THE PLAINS. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY AHEAD OF THE FRONT...AND TORRENTIAL DOWNPOURS ARE EXPECTED. A QUICK ONE TO TWO INCHES OF RAIN WILL FALL IN A SHORT TIME...AND FLASH FLOODING COULD BECOME MORE OF AN ISSUE. SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THE FRONTAL PASSAGE ON MONDAY. HOWEVER...MUCH OF THE PRECIPITATION WILL OCCUR DURING THE MORNING AND EARLY AFTERNOON HOURS. DAYTIME HEATING SHOULD BE MINIMAL...AND WILL HELP KEEP THE ATMOSPHERE FROM BECOMING OVERLY UNSTABLE. IF THERE IS A FAVORED AREA FOR SEVERE STORMS ON MONDAY...IT IS AREAS TOWARD THE MISSISSIPPI RIVER. THIS IS WHERE THE MOST HEATING WILL OCCUR BEFORE THE FRONT ARRIVES. DAMAGING WINDS ARE THE MAIN CONCERN...WITH ISOLATED TORNADOES POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER RAINFALL AND FLOODING REPORTS ARE APPRECIATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/46/56
In the hours before
Special weather statement, Oct 10, 6:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 654 PM CDT FRI OCT 10 2014 ARZ039-042>044-110040- GARLAND AR-PERRY AR-PULASKI AR-SALINE AR- 654 PM CDT FRI OCT 10 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SALINE...WESTERN PULASKI...SOUTHERN PERRY AND NORTHERN GARLAND COUNTIES UNTIL 745 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF JESSIEVILLE...OR 13 MILES NORTHWEST OF HOT SPRINGS VILLAGE...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WILLIAMS JUNCTION... LONG MTN... LAKE WINONA... LAKE SYLVIA... LAKE NORRELL... JESSIEVILLE... WYE MTN... WYE... THORNBURG... REFORM... PARON... HOLLIS... DEBERRIE... CONGO... BLAND... AVILLA... ANTIOCH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3498 9261 3464 9258 3471 9319 3494 9318 TIME...MOT...LOC 2355Z 267DEG 32KT 3479 9306 65
Special weather statement, Oct 10, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
721 PM CDT FRI OCT 10 2014
ARZ031>033-039-043>045-110105-
CONWAY AR-FAULKNER AR-LONOKE AR-PERRY AR-PULASKI AR-SALINE AR-WHITE
AR-
721 PM CDT FRI OCT 10 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...NORTHERN
SALINE...NORTHERN PULASKI...NORTHEASTERN PERRY...NORTHWESTERN
LONOKE...FAULKNER AND SOUTHEASTERN CONWAY COUNTIES UNTIL 800 PM
CDT...
AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
HILL CREEK TO 5 MILES SOUTHWEST OF TOAD SUCK TO 4 MILES SOUTHWEST OF
LITTLE ITALY...AND MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MAUMELLE... LITTLE ROCK AFB... LAKE MAUMELLE...
JACKSONVILLE... CONWAY... WOOSTER...
VILONIA... TOAD SUCK... SPRINGHILL...
ROLAND... PINNACLE MTN... PICKLES GAP...
OLMSTEAD... MT VERNON... MORGAN...
MENIFEE... MAYFLOWER... MARCHE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 110 AND 145.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3528 9209 3506 9200 3487 9206 3482 9273
3501 9270 3520 9270
TIME...MOT...LOC 0021Z 265DEG 34KT 3516 9260 3502 9258
3492 9262
65The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 8:06 PM CDT | Special Weather Statement | LZK | Grant | 44 min |
| Oct 10, 8:08 PM CDT | Special Weather Statement | LZK | Saline | 47 min |
| Oct 10, 8:44 PM CDT | Special Weather Statement | LZK | Polk | 46 min |
| Oct 10, 8:46 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 29 min |
| Oct 10, 9:14 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 22 min |
| Oct 10, 9:28 PM CDT | Special Weather Statement | LZK | Monroe | 32 min |
| Oct 10, 9:32 PM CDT | Special Weather Statement | LZK | Cleveland | 43 min |
| Oct 10, 9:39 PM CDT | Special Weather Statement | LZK | Lincoln | 31 min |
Nearby
Special Weather Statements in Arkansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.